MAUDE Adverse Event Report: BECTON DICKINSON IND. CIRURGICAS LTDA BD PRECISIONGLIDE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON IND. CIRURGICAS LTDA BD PRECISIONGLIDE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 310216
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Respiratory Arrest (4461)
Date of Event 10/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter phone #: (b)(6).A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd precisionglide needle an adverse reaction occurred.The following information was provided by the initial reporter, translated from portuguese to english: customer contacted yesterday (10/31) claiming that three patients (babies) suffered an adverse reaction such as non-infectious anaphylactic shock, that is, a reaction due to something chemical.The institution opened a notification with the health surveillance.This is patient 2 of 3.Was there any harm to the patient? the patients involved progressed to cardiorespiratory arrest requiring orotracheal intubation and advanced life support.Was there a need for medical and/or surgical intervention due to the event (imaging exams, surgery, medication administration, etc)? the patients involved progressed to cardiorespiratory arrest requiring orotracheal intubation and advanced life support.They did not require surgery, but due to the severity they required advanced intensive care support.What medication was being administered? 10% glucose serum.There was also the use of saline solution 09% to wash the access.(the serum manufacturer was also notified and we followed the same evaluation process with this material).
 
Additional Manufacturer Narrative
Since no samples or photos displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.The lot number is unknown, therefore device history record review (dhr) or quality notification review (qn) could not be performed.Additionally, catalog history was ran, no related complaint for failure' reaction/allergic.We would be very interested in examining product that does not meet your expectations and our quality standards.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Examination of the product involved may provide clarification as to the cause for the reported failure.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD PRECISIONGLIDE NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON IND. CIRURGICAS LTDA
550 rua cyro correia pereira
curitiba
Manufacturer (Section G)
BECTON DICKINSON IND. CIRURGICAS LTDA
550 rua cyro correia pereira
curitiba
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15859399
Report Number3003916417-2022-00275
Device Sequence Number20294950
Product Code FMI
UDI-Device Identifier00382903051366
UDI-Public00382903051366
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Catalogue Number310216
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer01/03/2023
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown